Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 124, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 15, 2016, 1:16 AM MDT for Harding County, Mora County, San Miguel County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2016, 1:16 AM MDT (07:16 UTC)
- Expired
- Jul 15, 2016, 1:45 AM MDT
- In force
- 29 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harding County, NM, Mora County, NM, San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 147 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 4704 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997
WUUS55 KABQ 150716
SVRABQ
NMC021-033-047-150745-
/O.NEW.KABQ.SV.W.0124.160715T0716Z-160715T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
116 AM MDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MORA COUNTY IN NORTHEASTERN NEW MEXICO...
NORTH CENTRAL SAN MIGUEL COUNTY IN NORTHEASTERN NEW MEXICO...
WEST CENTRAL HARDING COUNTY IN NORTHEASTERN NEW MEXICO...
* UNTIL 145 AM MDT
* AT 115 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF MAES...OR 20 MILES SOUTHEAST OF WAGON MOUND...MOVING NORTH AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE
OFFICE IN ALBUQUERQUE AT 1.888.386.7637.
&&
LAT...LON 3565 10467 3596 10454 3584 10420 3556 10449
TIME...MOT...LOC 0715Z 202DEG 14KT 3575 10451
HAIL...1.00IN
WIND...60MPH
$$
SHOEMAKE1 follow-up statement
451
WWUS55 KABQ 150736
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
136 AM MDT FRI JUL 15 2016
NMC021-033-047-150746-
/O.EXP.KABQ.SV.W.0124.000000T0000Z-160715T0745Z/
MORA-SAN MIGUEL-HARDING-
136 AM MDT FRI JUL 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORA...NORTH
CENTRAL SAN MIGUEL AND WEST CENTRAL HARDING COUNTIES WILL EXPIRE AT
145 AM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3565 10467 3596 10454 3584 10420 3556 10449
TIME...MOT...LOC 0734Z 202DEG 14KT 3575 10451
$$
SHOEMAKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 11:45 PM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 14, 11:45 PM MDT, 1 hour 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1145 PM MDT THU JUL 14 2016 .AVIATION... 06Z TAF CYCLE Back door cold front has pushed through the central mtn chain and continues to press toward the ContDvd. Gusts near 35kt will be possible at KABQ for another few hours. Patchy and generally transient MVFR cigs may develop across northeast and east central NM but confidence on duration for any one area is low. Moisture behind the front will set the stage for thunderstorms Friday aftn. Drier storms will be possible near/east of the ContDvd, while wetter storms, perhaps strong/severe will be possible along and east of the central mtn chain. Just mentioned VCSH for now at KLVS and KROW and will upgrade to TS as confidence on timing increases. KTCC may also see TS late Friday. 34 && .PREV DISCUSSION...924 PM MDT THU JUL 14 2016... .UPDATE... Yet another update, this time to eliminate the Watch wording as it has been allowed to expire. 43 && .PREV DISCUSSION...800 PM MDT THU JUL 14 2016... .UPDATE... Needed to eliminate the heat advisory wording in the zones due to its 8 pm MDT expiration and to continue for another hour, at the request of SPC, the Severe Thunderstorm Watch for Union and Colfax counties as a few strong storms still lurking just north of the NM/CO line. Zones already out. 43 && .PREV DISCUSSION...307 PM MDT THU JUL 14 2016... .SYNOPSIS... High pressure will continue to dominate the weather for New Mexico through the weekend, keeping afternoon temperatures in the mid 90's to low 100's. A weak front will continue to move through the northeastern corner of the state this evening, producing isolated strong to severe thunderstorms. Enough moisture will remain in place over the eastern half of the region to keep scattered thunderstorms in the forecast on Friday. On Saturday, isolated to scattered thunderstorms will likely be confined to the central mountain chain. && .DISCUSSION... In the short term, a weak frontal boundary will continue to push southward into the southeastern parts of the forecast area through tonight. This is bringing enough moisture and instability to the region to create conditions favorable for strong to severe thunderstorms this afternoon over mainly the northeastern portion of the state. Surface based CAPE values of almost 3000 J/kg and 0-6 km shear values of 40-50 kts are present over the above mentioned area per the SPC Mesoanalysis this afternoon, thus cells that do develop will be in a healthy environment for gusty winds and large hail. Storms are expected to begin to diminish this evening as the atmosphere stabilizes into the evening hours. Friday, enough moisture will remain over the eastern half of the state to produce isolated to scattered showers and thunderstorms in the afternoon and evening hours. Instability parameters do not look as large on Friday as this afternoon, but remain robust enough to to support development. Additionally, some weak shortwave energy aloft will rotate into the area to help with thunderstorm development. Through the weekend, precipitation chances will diminish as the ridge will center itself over central New Mexico as it moves to a position over the midwest through the middle of next week. Saturday and Sunday, precipitation chances will be limited mainly the central mountains before sliding to the southwest mountains by Sunday. As the ridge slides eastward, some return moisture will begin to move into the Desert Southwest with the focus mainly over Arizona. This will allow for some moisture along the AZ/NM border eastward to the central mountains, so scattered rain chances were kept in the forecast through the forecast period. Temperatures will begin to moderate slightly as the ridge begins to move to the east. Temperatures will still remain in the mid to upper 90s for most locations through middle of next week, which is 5 to 10 degrees above the normal for this time of year. -Fontenot && .FIRE WEATHER... ...Unusually hot, dry and unstable conditions to persist through the weekend... An exceptionally dry, hot and unstable air mass once again ravaging central/western areas this afternoon. In addition to widespread minimum RH values in the single digits, Haines indices of 6+, or so- called super Haines values, to remain in place through early evening. These highly anomalous conditions for mid-July combined with diurnally-driven 20-foot winds mostly in the 10-20 mph range will be the main fire weather focus in very near-term. Meanwhile, the other feature of interest is a relatively moist backdoor frontal boundary that stretched from the east slopes of the northern Sangre de Cristo range southward to near Santa Rosa and Portales as of this writing. This boundary will continue to slowly press south and westward and will provide a focus for isolated to scattered thunderstorms, a few severe, into the first part of the evening across northeast and east-central New Mexico. Although fairly shallow with westward extent, we do anticipate at least a modest easterly push into the Rio Grande Valley later tonight with a significant jump in surface dew point temperatures as compared to this morning that will provide better RH recovery for places like Taos, Santa Fe and Albuquerque by daybreak Friday. Very good to excellent RH recovery expected for areas east of the central mountain chain. A bit more convectively active for central/western areas on Friday as the effects of tonight's easterly push manifests itself as isolated dry thunderstorm/lighting from the Divide eastward to the central mountain chain. At the very least, we anticipate more in the way of cumulus cloud cover and some buildups over the higher terrain with min RH values trending upward though still unusually dry for the season. Unfortunately, with considerable dry air and fairly warm temperatures aloft, thunderstorm development will generally struggle except for the northeast and far east where moisture more plentiful. Going into the weekend, the upper level high will remain squarely over New Mexico but we do see signs of a gradual shift toward the east and north by Sunday. Thus unusually hot, dry and unstable conditions will persist with low chances of thunderstorms favoring the Sangres on Saturday and the southwest on Sunday. The upper high will continue to shift northeast and take up residence over the southern plains early next week. Northward moisture transport in the clockwise flow and chances for wetting rain will favor Arizona and far western New Mexico next week. But overall atmospheric content /maximum temperatures/ will remain below /above/ average. KJ && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 14, 6:01 AM MDT, 19 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 601 AM MDT THU JUL 14 2016 NMZ501>540-151200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 601 AM MDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SOME STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING IN NORTHEAST NEW MEXICO AS A FRONT WORKS INTO THE STATE. LARGE HAIL AND GUSTY DOWNBURST WINDS WILL BE BE THE PRIMARY THREATS. FARTHER SOUTH HOT AND NEAR RECORD TEMPERATURES WILL CONTINUE OVER THE EAST CENTRAL TO SOUTHEASTERN PLAINS OF NEW MEXICO. THERE WILL BE AN ELEVATED RISK FOR HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION AND HEAT STROKE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS POTENTIAL FOR SOME STRONG TO SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING IN NORTHEAST NEW MEXICO. LARGE HAIL AND GUSTY DOWNBURST WINDS WILL ONCE AGAIN BE BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX. 52
In the hours before
Special weather statement, Jul 15, 12:23 AM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1223 AM MDT FRI JUL 15 2016 NMZ529-532-150700- EASTERN SAN MIGUEL COUNTY-NORTHEAST HIGHLANDS- 1223 AM MDT FRI JUL 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN MIGUEL COUNTY UNTIL 100 AM MDT... AT 1222 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF TRUJILLO...OR 36 MILES SOUTH OF WAGON MOUND...MOVING SOUTHWEST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VARIADERO...MAES...TRUJILLO AND TREMENTINA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3528 10447 3546 10484 3573 10460 3556 10422 TIME...MOT...LOC 0622Z 035DEG 7KT 3549 10457 SHOEMAKE
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 12:23 AM MDT | Special Weather Statement | ABQ | San Miguel | 37 min |
| Jul 15, 12:41 AM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 34 min |
| Jul 15, 1:12 AM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 33 min |
| Jul 15, 1:39 AM MDT | Special Weather Statement | ABQ | Mora | 36 min |
| Jul 15, 2:07 AM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 38 min |
| Jul 15, 2:45 AM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 30 min |
| Jul 15, 12:17 PM MDT | Special Weather Statement | ABQ | Los Alamos | 28 min |
| Jul 15, 12:29 PM MDT | Special Weather Statement | ABQ | San Miguel | 31 min |
| Jul 15, 12:58 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 47 min |
| Jul 15, 1:11 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 2 hr |
| Jul 15, 1:21 PM MDT | Special Weather Statement | ABQ | Colfax | 24 min |
| Jul 15, 2:04 PM MDT | Special Weather Statement | ABQ | Socorro | 26 min |
| Jul 15, 3:20 PM MDT | Special Weather Statement | ABQ | Union | 25 min |
| Jul 15, 3:34 PM MDT | Special Weather Statement | ABQ | Lincoln | 26 min |
| Jul 15, 3:45 PM MDT | Areal Flood Advisory | ABQ | Union | 2 hr |
| Jul 15, 5:15 PM MDT | Special Weather Statement | ABQ | Quay | 30 min |
| Jul 15, 5:34 PM MDT | Special Weather Statement | ABQ | Roosevelt | 41 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.